MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number G56533
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: quality trainee.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that foreign matter was discovered inside the primary package of a wayne pneumothorax set upon inspection at the distribution center.No patient contact occurred.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, quality control and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, images were provided by the distribution center and confirmed the presence of foreign matter within the complaint device packaging.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found one nonconformance for lot 9116533 in which two devices were scrapped for being dropped on the floor.The catheter subassembly lot ic8995271 reported three nonconformances, two for an unrelated failure mode and another for a device that was scrapped out for being dropped on the floor.The needle stylet subassembly lot ic8989380 reported one nonconformance, but it was unrelated to the failure mode.All other subassembly lots showed no other nonconformances that could have contributed to this failure mode.It should be noted that no other complaints have been reported for the complaint lot.The work logs for packaging quality control were reviewed, and no other lots worked on during that time have had complaints reported for foreign matter.Based on this information, there is no evidence to suggest that there is any nonconforming product in house or in the field.Based on the information provided, no returned product and the results of our investigation, a definitive root cause can be traced to manufacturing.Foreign matter could have contaminated the device and/or components during the manufacturing process and were subsequently sealed inside during packaging.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded no risk reduction activities are required at this time.The appropriate personnel have been notified and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8296518
Report Number1820334-2019-00349
Device Sequence Number19319515
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)200730(10)9116533
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/30/2020
Device Model NumberG56533
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number9116533
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1